Alert archive / Michigan / Wind Advisories in 2011

Wind Advisory 15, NWS Marquette, MI

November 7, 2011Houghton County, Keweenaw County, Michigan

NWS Marquette, MI issued this wind advisory at Nov 7, 2011, 5:11 AM EST for Houghton County, Keweenaw County, Michigan. It took effect at Nov 7, 2011, 9:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2011, 5:11 AM EST (10:11 UTC)
In effect from
Nov 7, 2011, 9:00 AM EST
Expired
Nov 7, 2011, 5:00 PM EST
In force
8 hr
Issued by
NWS Marquette, MI

Counties Houghton County, MI, Keweenaw County, MI

The radar

The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.2 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WWUS73 KMQT 071011
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
511 AM EST MON NOV 7 2011

...GUSTY WEST WINDS EXPECTED OVER THE KEWEENAW PENINSULA TODAY...

.A TIGHT PRESSURE GRADIENT BETWEEN DEEP LOW PRESSURE MOVING THROUGH
NORTHERN ONTARIO AND A HIGH PRESSURE RIDGE OVER THE MIDWEST WILL
RESULT IN STRONG WEST WIND GUSTS TO 50 MPH OVER THE KEWEENAW
PENINSULA TODAY. 

MIZ001-003-071815-
/O.NEW.KMQT.WI.Y.0015.111107T1400Z-111107T2200Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
511 AM EST MON NOV 7 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON. 

HAZARDOUS WEATHER...

 * WEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE
   EXPECTED LATE THIS MORNING THROUGH LATE THIS AFTERNOON. 

 * THE HIGHEST WIND GUSTS WILL BE ALONG THE LAKE SUPERIOR SHORE FROM
   FREDA TO EAGLE RIVER AND COPPER HARBOR...AND OVER WEST FACING
   HIGHER TERRAIN FROM TOIVOLA TO CALUMET AND PHOENIX.

IMPACTS...

 * LOOSE ITEMS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE BLOWN
   AROUND EASILY.

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT...ESPECIALLY ON
   ROADS IN EXPOSED AREAS NEAR LAKE SUPERIOR AND OVER HIGHER TERRAIN.

 * TREE LIMBS MAY COME DOWN DURING STRONGER WIND GUSTS...LEADING 
   TO SPORADIC POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH
   ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
   CAUTION.

 * FOR ADDITIONAL INFORMATION OR TO REPORT WIND DAMAGE TO THE NWS
   MARQUETTE...VISIT WWW.WEATHER.GOV/MQT 

&&

$$

VOSS
1 follow-up statement
583 
WWUS73 KMQT 071612
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1112 AM EST MON NOV 7 2011

...GUSTY WEST WINDS EXPECTED OVER THE KEWEENAW PENINSULA TODAY...

.A TIGHT PRESSURE GRADIENT BETWEEN DEEP LOW PRESSURE MOVING
THROUGH NORTHERN ONTARIO AND A HIGH PRESSURE RIDGE OVER THE
MIDWEST WILL RESULT IN STRONG WEST WIND GUSTS TO 50 MPH OVER THE
KEWEENAW PENINSULA TODAY.

MIZ001-003-072200-
/O.CON.KMQT.WI.Y.0015.000000T0000Z-111107T2200Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1112 AM EST MON NOV 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * WIND GUSTS OF 53 MPH WERE REPORTED BY A WEATHER SPOTTER AT FREDA
   AT 1030 AM THIS MORNING. IN ADDITION...THE HOUGHTON COUNTY AIRPORT ALSO
   REPORTED A WIND GUST OF 54 MPH AT 1041 AM.

 * WEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 TO 55 MPH WILL
   CONTINUE THROUGH LATE THIS AFTERNOON.

 * THE HIGHEST WIND GUSTS WILL BE ALONG THE LAKE SUPERIOR SHORE FROM
   FREDA TO EAGLE RIVER AND COPPER HARBOR...AND OVER WEST FACING
   HIGHER TERRAIN FROM TOIVOLA TO CALUMET AND PHOENIX.

IMPACTS...

 * LOOSE ITEMS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE 
   BLOWN AROUND EASILY. 

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT...ESPECIALLY 
   ON ROADS IN EXPOSED AREAS NEAR LAKE SUPERIOR AND OVER HIGHER 
   TERRAIN. 

 * TREE LIMBS MAY COME DOWN DURING STRONGER WIND GUSTS...LEADING 
   TO SPORADIC POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE
   EXPECTED OR OCCURRING.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

MRD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Nov 7, 12:35 AM EST, 4 hours 36 minutes earlier.

Area forecast discussion, Nov 7, 12:35 AM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1235 AM EST MON NOV 7 2011

UPDATED AVIATION DISCUSSION FOR THE 06Z TAFS

.SHORT TERM /TONIGHT AND MONDAY/... ISSUED AT 434 PM EST

988MB LOW CURRENTLY LOCATED NEAR LK WINNIPEG IS EXPECTED TO TRACK TO
THE NE TONIGHT AND INTO NORTHERN ONTARIO BY 12Z MON. MEANWHILE...A
COLD FRONT CURRENTLY STRETCHING FROM THE LOW SE TO KMPX AND INTO ERN
IA WILL CONTINUE TO PUSH ENE REACHING KIWD BETWEEN 21-00Z AND KERY
BY 06Z. STRONG PRESSURE GRADIENT BETWEEN THE LOW AND A HIGH OVER THE
MID ATLANTIC STATES HAS LED TO GUSTY WINDS AT TIMES TODAY...ALTHOUGH
THEY HAVE DIMINISHED SOME DUE TO THE BROAD AREA OF 2KFT CLOUDS THAT
NOW COVER MUCH OF UPPER MI AND WI.

SHORTWAVE CUTTING ACROSS NW LK SUPERIOR THIS EVENING...AS THE LEFT
FRONT OF THE UPPER JET MOVES INTO THE SAME AREA. BUT THE PRONOUNCED
DRYING SEEN ON WV IMAGERY BEHIND THE MID LVL COLD FRONT AND H850-500
Q-VECTOR DIVERGENCE SHOULD LEAD TO A LACK OF MID/HIGH CLOUDS. BIG
QUESTION WILL BE WHEN THE LOWER CLOUDS WILL EXIT THE AREA OVER THE
WRN CWA. LLVL MOISTURE LOOKS TO LINGER INTO THE EARLY EVENING
HOURS...BEFORE THE DRIER AIR FLOWS NE INTO THE AREA BEHIND THE COLD
FRONT AND DECREASES THE CLOUDS. SHOULD BE A VERY SHARP TRANSITION TO
FROM CLOUDY TO CLEAR BASED OFF UPSTREAM SATELLITE AND MODEL MOISTURE
PROFILES.

EXPECT THE WINDS TO BECOME ENHANCED AS THEY SHIFT SW BEHIND THE
FRONT THIS EVENING...AS PRESSURE RISES /AROUND 6MB IN 6HR/ STILL
STRONGEST OVER THE WRN HALF OF THE CWA BETWEEN 0-6Z THIS EVENING.
THIS COMES AFTER HEATING OF THE DAY IS LOST WITH THE EARLIER
SUNSET...WHICH LEADS TO SOME DECOUPLING OF THE ATMO AWAY FROM LK
SUPERIOR. WITH LLVL CAA SOMEWHAT LIMITED...ONLY SEE LLVL LAPSE RATES
INCREASING TOWARDS 7-8C/KM DURING THE EVENING WITH THE COLD AIR
SURGE BEHIND THE FRONT. THIS COULD KEEP SOME GUSTINESS OVER THE
INTERIOR WEST HALF AND DOWNSLOPE N.CNTRL. THE BIGGEST CONCERN WILL
BE ALONG THE WRN U.P. SHORELINE...MAINLY FROM ONTONAGON NE TO THE
TIP OF THE KEWEENAW...WHERE COASTAL CONVERGENCE WITH THE SWRLY WINDS
WILL ENHANCE THE SPEEDS SOME. IN ADDITION...THE WARMER LK SUPERIOR
TEMPS WILL ALLOW FOR H1000-900 LAPSE RATES TO APPROACH 9C/KM AND
ENABLE MIXING TO THE 35-40KT WINDS AT H900. THUS...HAVE GUSTS
TOWARDS 40MPH RIGHT ALONG THE SHORELINE AND WOULDN/T BE SURPRISED TO
HEAR OF SOME BRIEF WIND ADVY CRITERIA GUSTS IN THAT AREA. AS LLVL
CAA WEAKENS THROUGH THE NIGHT...EXPECT THE GUSTS TO DIMINISH OVER
THE WRN CWA...BUT COULD STILL SEE GUSTS TOWARDS 30MPH INLAND AND
HIGHER ALONG THE WRN KEWEENAW SHORELINE.

THE LOW WILL CONTINUE NE TOWARDS SRN HUDSON BAY ON MON WHILE
WEAKENING. THIS...COMBINED WITH HIGH PRESSURE MOVING N TOWARDS THE
AREA LATE IN THE AFTN...WILL LEAD TO A DIMINISHING TREND IN THE
WINDS LATE IN THE AFTN. WITH SUNSHINE AND DEEPER MIXING THROUGH THE
FIRST HALF OF THE AFTN...EXPECT WINDS TO PICK BACK UP AGAIN LATE
MORNING TOMORROW AND INTO THE EARLY AFTN. EXPECT GUSTS IN THE
20-30MPH RANGE FOR MOST OF THE AREA. ALONG THE WRN SHORE OF THE
KEWEENAW...SHOULD SEE GUSTS NEAR 40MPH DUE TO COLDER AIR HANGING
OVER THE WRN HALF OF LK SUPERIOR AND INCREASING THE LLVL LAPSE
RATES.

COOLEST H850 TEMPS WILL BE OVER FAR NW LK SUPERIOR...WHERE VALUES
WILL FALL INTO THE -3 TO -5C RANGE. THIS WOULD LEAD TO THE POTENTIAL
FOR LK CLOUDS...BUT RESIDENCE TIME WILL BE LIMITED AND WILL LARGELY
DEPEND ON HOW FAR SW THE MOISTURE FROM THE LOW WRAPS. WILL GO WITH
P.CLOUDY SKIES OVER THE NW LK...WHICH COULD BRUSH THE KEWEENAW
PENINSULA AT TIMES. OTHERWISE...FOR THE REST OF THE AREA...EXPECT A
MOSTLY SUNNY DAY ACROSS THE REST OF THE AREA. THIS IS DUE TO STRONG
H850-500 SUBSIDENCE AND DRY AIR. SUNSHINE WILL AID IN MIXING TO
H875-850 OVER THE SCNTRL/EAST AND SHOULD LEAD TO HIGHS IN THE LOWER
50S. COLDER AIR SPILLING IN BEHIND THE LOW WILL KEEP TEMPS COOLER
OVER THE W THIRD...WITH HIGHS IN THE UPPER 40S.

.LONG TERM /MON NIGHT THRU SUN/...

MON NIGHT INTO TUE...THE FIRST SURGE OF MOISTURE...WITH
WAA/ISENTROPIC LIFT SUPPORTED BY THE RIGHT ENTRANCE REGION OF THE
UPPER LEVEL JET THROUGH NRN ONTARIO...WILL SPREAD NORTHWARD INTO
UPPER MICHIGAN. ENOUGH COLD AIR WILL BE IN PLACE SO THAT AT THE
ONSET...MODEL LOW LEVEL THICKNESS VALUES AND WET-BULB ZERO HEIGHTS
SUPPORT MAINLY SNOW OVER THE NW HALF OF UPPER MI...ESPECIALLY OVER
THE HIGHER TERRAIN. GENERALLY FOLLOWED THE 12Z/06 GFS...00Z/12Z/06
ECMWF WHICH WERE IN REASONABLE AGREEMENT WITH THE FORCING AND FOR
TIMING/QPF. THE 12Z/06 NAM...WHICH WAS SIGNIFICANTLY FARTHER SOUTH
WITH THE FRONT AND ASSOCIATED PCPN WAS DISCOUNTED. ALTHOUGH QPF
AMOUNTS ARE EXPECTED TO BE GENERALLY LIGHT...A FEW INCHES OF WET
SNOW MAY BE POSSIBLE.

TUE NIGHT INTO WED...THE GFS AND MAJORITY OF GFS ENSEMBLE MEMBERS
REMAINED FASTER AND SIGNIFICANTLY FARTHER TO THE S AND E COMPARED TO
THE ECMWF AND GLOBAL GEM. COMPROMISE SFC LOW TRACK ALONG THE LINES
OF A 12Z NAM/00Z ECMWF COMPROMISE...PREFERRED BY HPC...WOULD BRING
THE LOW INTO SRN WI BY 12Z WED AND ERN UPPER MI BY 18Z. THIS TRACK
WOULD FAVOR POTENTIAL FOR MAINLY RAIN OVER CENTRAL AND EAST UPPER MI
WITH SNOW STILL POSSIBLE OVER THE WEST...ESPECIALLY NEAR KIWD. A
PERIOD OF MODERATE TO HEAVY PCPN IS EXPECTED WITH THE STRONG QVECTOR
CONV ASSOCIATED WITH THE SHORTWAVE. ALTHOUGH CONFIDENCE IS HIGH FOR
PCPN OVER THE REGION...UNCERTAINTY REMAINS WITH THE POSITION OF THE
RAIN/SNOW LINE AND POTENTIAL FOR MEASURABLE SNOW. THE BEST CHANCE FOR
HEAVIER SNOW WOULD BE NEAR KIWD IF THE ECMWF SCENARIO VERIFIES WHERE
FAVORABLE LAKE ENHANCED SNOW ALONG WITH UPSLOPE FLOW COULD OCCUR.

WED NIGHT INTO THU...WRAP-AROUND MOISTURE AND CAA BEHIND THE
DEPARTING LOW WILL SUPPORT A PERIOD OF LIGHT PCPN AND HEAVIER LAKE
ENHANCED SNOW...POSSIBLY MIXED WITH RAIN FOR LOCATIONS FAVORED BY NW
TO WNW FLOW SUCH AS WEST UPPER MI AND NEAR THE SHORELINE EAST OF
MUNISING. WINDS WILL SLOWLY VEER INTO THU WITH CAA DROPPING 850 MB
TEMPS DOWN TO NEAR -8C KEEPING SOME LAKE EFFECT PCPN GOING.

FRI INTO SUN...MDLS SHOWED SIGNIFICANT DIFFERENCES FROM PREVIOUS
RUNS WITH ANOTHER CLIPPER SHRTWV FRI AND NOW FOCUS THE BEST FORCING
WELL TO THE NORTH OF LAKE SUPERIOR. SOME LIGHT PCPN MAY BE POSSIBLE
WITH THIS FEATURE BUT CONFIDENCE IS LOW WITH ANY DETAILS.
BY SAT...MODELS WERE IN BETTER AGREEMENT WITH MID LEVEL AND SFC
RIDGING INTO THE AREA...BRINGING DRY WEATHER. THE GFS AND GFS ENS
WHICH BRING WAA PCPN INTO UPPER MI BY NEXT SUN WERE MUCH MORE
PROGRESSIVE WITH THE NEXT MID/UPPER LEVEL TROUGH INTO THE WRN CONUS
COMPARED TO THE ECMWF WHICH KEEPS THE REGION MAINLY DRY.

&&

.AVIATION /FOR THE 06Z TAF ISSUANCE/...

DEEP...DRY AIR MASS FLOWING INTO THE UPPER LAKES ON THE S SIDE OF
LOW PRES MOVING NE TOWARD HUDSON BAY WILL ENSURE VFR CONDITIONS
CONTINUE AT KIWD/KCMX/KSAW THRU THIS FCST PERIOD. MAIN STORY WILL BE
STRONG WINDS. WITH CONTINUED SFC COOLING AND WEAK CAA DIMINISHING
OVERNIGHT...SFC WINDS SHOULD LARGELY DECOUPLE FROM THE STRONGER
FLOW ALOFT...LEADING TO LLWS. MORE EXPOSED KCMX SITE WILL LIKELY
RETAIN SOME MIXING/GUSTY WINDS THRU THE NIGHT...SO LLWS WAS NOT
INCLUDED THERE. DAYTIME HEATING/INCREASING MIXING DEPTH WILL LEAD TO
GUSTY WINDS INTO THE 25-35KT RANGE LATE MORNING INTO THE AFTN.
STRONGEST WINDS ARE EXPECTED AT KCMX WHICH IS MORE EXPOSED TO
WESTERLY FLOW.

&&

.MARINE /FOR THE 4PM LAKE SUPERIOR FORECAST ISSUANCE/...

A STRONG PRESSURE GRADIENT BETWEEN A LOW PRESSURE SYSTEM NEAR LAKE
WINNIPEG AND A HIGH OVER THE MID ATLANTIC STATES WILL PRODUCE WINDY
CONDITIONS ACROSS LAKE SUPERIOR OVER THE NEXT 24 HOURS. A COLD FRONT
SWEEPING ACROSS WESTERN LAKE SUPERIOR THIS EVENING WILL LEAD TO
SOUTHWEST GALE FORCE GUSTS TO 40KTS. EXPECT THESE GALE FORCE WINDS
TO CONTINUE THROUGH MUCH OF MONDAY...AS THE LOW TRACKS TO SOUTHERN
HUDSON BAY. GOING GALE WARNING LOOKED TO BE IN GOOD SHAPE AND WILL
LEAVE AS IS. WEAK HIGH PRESSURE WILL THEN MOVE ACROSS LAKE SUPERIOR
ON MONDAY NIGHT AND TUESDAY MORNING...AHEAD OF THE NEXT LOW PRESSURE
SYSTEM MOVING THROUGH THE UPPER GREAT LAKES ON WEDNESDAY. THERE
REMAINS SOME UNCERTAINTY IN THE EXACT TRACK OF THE LOW...BUT RIGHT
NOW IT APPEARS THAT THERE IS A POTENTIAL FOR NORTH TO NORTHWEST
GALES ON WEDNESDAY AND WEDNESDAY NIGHT OVER CENTRAL AND EASTERN LAKE
SUPERIOR.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...

UPPER MICHIGAN...NONE.

LAKE SUPERIOR...
  GALE WARNING UNTIL 7 PM EST /6 PM CST/ MONDAY FOR
    LSZ162-242>245-263-264.
  GALE WARNING UNTIL 11 AM EST /10 AM CST/ MONDAY FOR LSZ240-241.

LAKE MICHIGAN...NONE.

&&

SHORT TERM...SRF
LONG TERM...JLB
AVIATION...ROLFSON
MARINE...SRF
Hazardous weather outlook, Nov 6, 3:56 PM EST, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
356 PM EST SUN NOV 6 2011

MIZ001>007-009>014-084-085-071200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
356 PM EST SUN NOV 6 2011 /256 PM CST SUN NOV 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

EXPECT GUSTY SOUTHWEST WINDS TO AROUND 40 MPH ALONG THE LAKE
SUPERIOR SHORELINE FROM ONTONAGON TO COPPER HARBOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXPECT GUSTY WEST SOUTHWEST WINDS TO AROUND 40 MPH ALONG THE LAKE SUPERIOR
SHORELINE FROM ONTONAGON TO COPPER HARBOR MONDAY.

THE FIRST ACCUMULATING SNOW OF THE SEASON WILL BE POSSIBLE OVER THE
HIGHER TERRAIN OF WESTERN UPPER MICHIGAN LATE TUESDAY AFTERNOON INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-071200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
356 PM EST SUN NOV 6 2011 /256 PM CST SUN NOV 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

EXPECT SOUTHWEST GALES OF 35 TO 40 KNOTS ACROSS THE WEST HALF OF
LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER MESSAGE OR OPEN LAKE
FORECAST FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXPECT SOUTHWEST GALES TO 35 KNOTS TO CONTINUE THROUGH THE DAY
MONDAY OVER THE WESTERN HALF OF LAKE SUPERIOR. SEE THE LATEST MARINE
WEATHER MESSAGE OR OPEN LAKE FORECAST FOR FURTHER INFORMATION.

NORTH TO NORTHWEST GALES TO 35 KNOTS ARE POSSIBLE WEDNESDAY AFTERNOON
INTO THURSDAY ACROSS CENTRAL AND EASTERN LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-071200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
356 PM EST SUN NOV 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

SOUTHERLY GALES NEAR 35 KNOTS ARE EXPECTED EARLY THIS EVENING. SEE
THE LATEST MARINE WEATHER MESSAGE OR NEARSHORE FORECAST FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 3:23 PM ESTWinter Storm WatchMQTAlger, Baraga, Delta, Gogebic, Houghton, Iron and 4 more37 hr
Nov 7, 5:18 PM ESTGale WatchMQT30 hr

Nearby

Wind Advisories in Michigan, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.